MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT10; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT10; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74023262
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery to explant a journey i insert.The insert was found to be broken on x-rays.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The post fractured off the device and was returned.The device was manufactured in 2006 and shows signs of extensive wear.The knee insert post fracture may have been due to repeated posterior contact of the femoral cam on the post combined with excessive posterior to anterior shear force during activity.The medical investigation concluded that the two undated, unlabeled x-rays provided show ap and lateral views but are a single time point.It cannot be concluded there is has been shifting of position of the tibia or femoral components to allow for the reported repeated posterior contact to the post.Based on the product evaluation, age related wear was the likely cause of the reported implant breakage.However, we cannot rule out the patient¿s weight, bone quality, trauma history, medical history or change in implant position over time or joint laxity as likely contributing factors to the reported fracture.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include improper sizing or abnormal loading of the limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 5-6 LT10
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9754047
Report Number1020279-2020-00710
Device Sequence Number2611230
Product Code JWH
UDI-Device Identifier03596010555212
UDI-Public03596010555212
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Model Number74023262
Device Catalogue Number74023262
Device Lot Number06GM10753
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;